Klonopin and muscle weakness?

Discussion in 'Fibromyalgia Main Forum' started by mrlondon, Jul 10, 2009.

  1. mrlondon

    mrlondon Member

    Hi - I've been on 1mg of klonopin for well over a year, for a problem that has since gone away. However, I've been holding off getting off it, until I could find a good time to do so, as I knew the process was going to cause sleep problems. However, during the last few months I've developed pain problems under my feet and in my palms, something I've never had before. The muscles in those areas also seem to be weaker than they used to be. I happened to notice that hypotonia (muscle weakness) is listed as a possible side effect of klonopin. Has that happened to anyone else? I'm thinking that this is what has happened to me. I also was experiencing strange twitching and vibrations in the same painful areas. I'm now in the process of trying to get off of klonopin, but at a slow rate, so it may be months before I get off of it, in order to see if that is the cause of my problem. If I know that others have had this side effect, I can assume my problem is due to the klonopin. However, it's not a common problem, then I'll have to start looking for other reasons for my problem. I'm down right now to .75 mg and I notice that the strange vibrations have diminished, so that gives me some hope. Thanks. - Mark
  2. gapsych

    gapsych New Member

    I have been on it for 15 or so years. I have not had this side effect. I take it for RLS/other sleep problems. It sometimes helps the pain..

    [This Message was Edited on 07/10/2009]
  3. Mikie

    Mikie Moderator

    I hope you can find out what is causing this and be able to withdraw from the Klonopin without the withdrawal symptoms, which can be tricky. My prayers are with you for success.

    Love, Mikie
  4. mrlondon

    mrlondon Member

    Another possibility is that because I'm on such a low dose, that the level drops low enough during the day to cause semi-withdrawl symptoms. I've read that muscle weakness can be a withdrawl symptom also. This drug was great for treating my original problem, which was tremors from an irritated nerve, which was the result of too much PT. But even when I was having that problem, I noticed the effects of the klonopin would wear off by the end of the day, so maybe the dose I'm on is too low to keep the blood levels high enough during the day. Thanks for the wishes, Mikie. I'm going down very slowly, so hopefully that will avoid any problems. - Mark